Related Posts Plugin for WordPress, Blogger...
Powered by Blogger.

Playing Doctor

Sunday, November 25, 2012

I'm a bit worried and a bit more scared. It seems one of my medications has given me a rather unwanted side effect. It's called tardive dyskinesia and it's no fun. Mainly it involves the tightening of the tongue in my case. So I've decided only to take half my dose of Geodon, an atypical anti-psycotic, until I can see my doctor in January. I hate emailing him between visits, it makes me feel I'm taking his valuable time and I don't want to be a bother to him.

He mentioned the TD last time I was there and told me to take 100 mgs of B6 twice a day, which I've been doing, but it's not helping.

So starting tomorrow I'll only take half my regular dosage of Geodon and see if it 1) helps the TD and 2) if I remain stable on that low of a dose.

When I see him in January I'll ask him if I can stop it altogether. It only is supposed to help control my mania, but I'm on another med that does the same thing AND protects the neuro transmitters in the brain so I think I'm going to be ok.

I certainly don't want the TD to get worse, sometimes it can be permanent and I really don't want that to be the case, but I can't take this side effect. It's bothersome, tiring and a pain in the butt.

There are so many days I wish I could go back to before I was diagnosed and be on nothing but Wellbutrin, but then my mania was off the chart and my spending sprees were out of control, I was actually out of control in so many ways, that many of you know about, thanks to the symptoms of bipolar disorder II. Until I got my medications correct there were terrible misjudgments, extreme highs and extreme lows, life was scary for everyone in my family at that time.

I'm hoping the other medication, Lamictal, will be able to control my mania well enough so that I can eliminate another medication from my trove of medications.

Wish me luck, I'm winging it here!

 

11 comments:

YeamieWaffles November 25, 2012 at 4:48 AM  

Diva, please don't worry about being a bother to him and just tell him exactly how this is making you feel. It sounds like a pretty scary time for you in all honesty, I'd hate to have whatever it is you're having, the tightening of your tongue does not sound fun. Please discontinue using that pill the minute you can see a doctor, it sounds horrible, sorry to hear you're going through this.

MarkD60 November 25, 2012 at 5:48 AM  

If you lived with me I'd try to convince you to wean off all the drugs, then start from scratch if needed.
A process that would take months or a year or so.
Your doctors are fukt, just guessing and taking your money. I think.

Karen Mortensen November 25, 2012 at 7:13 AM  

I am so sorry you are having these issues with medication. All the best and I hope you can get this all worked out. Hang in there.

Snowbrush November 25, 2012 at 11:07 AM  

Diva, this is one time when you should email your doctor. (A) You have early symptoms of a disease that could get much worse and be lifelong. (B) You're playing with your dosage, which we all do sometimes, but in this case, I would really like to see you contact your doctor because you don't know if a half-dosage would give you the help you need, and you don't know whether a half dosage would slow down the TD. It could be that you need to go off this drug altogether and start on some other drug.

The Bipolar Diva November 25, 2012 at 11:54 AM  

I may end up emailing him, I just hate to though. It gets worse when I'm stressed or tired and I know it can get worse over time. It just worries me that it's very possible it will never go away and that continuing the meds may only make it worse.

Anna See November 25, 2012 at 11:57 AM  

i hope you are able to get all this straightened out soon!

The Bipolar Diva November 25, 2012 at 4:51 PM  

Ok, so I just emailed the doctor. We'll see what he has to say.

Boobies November 25, 2012 at 9:01 PM  

If anyone can get through this, it's you!! Still yet, I think a shopping spree will be the best medicine!

Rob-bear November 27, 2012 at 3:40 PM  

Removing one item
from your "trove of treasures"
would be
no Diva's loss.
Especially
if the deletion
makes you
feel better.

I choose to withdraw
with my nine or ten
pills per
day.
Not the smartest
Bear in the woods,
but I know
when it's
time to
hibernate.

myinnerchick.com November 27, 2012 at 6:14 PM  

Diva,
sometimes Life Sucks.

Thinking of you, dear. Xxx Kisses

Post a Comment

Related Posts with Thumbnails

All Rights Reserved

© 2010, 2011, 2012, 2013, 2014



All rights reserved. Content, both written and original photographs, may not be copied or used in any way without consent.















  © Blogger template On The Road by Ourblogtemplates.com 2009

Back to TOP